Tennessee, 2008Flash Flood and Damaging Winds in Tennessee, March 19, 2008
March 19, 2008 · NWS MEG · 6 events in 6 counties and zones
A low pressure system with a strong cold front moved into the Midsouth during the late afternoon hours of March 18, 2008. Showers and thunderstorms developed ahead of the system throughout the overnight hours into the morning of March 19, 2008.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system with a strong cold front moved into the Midsouth during the late afternoon hours of March 18, 2008. Showers and thunderstorms developed ahead of the system throughout the overnight hours into the morning of March 19, 2008. Some of the storms became severe producing damaging winds and flash flooding in West Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 18, 7:51 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 18, 7:51 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT TUE MAR 18 2008
.DISCUSSION...
PLENTY OF HEADLINES TONIGHT FOR VARIOUS WEATHER HAZARDS:
SEVERE WEATHER...TORNADO WATCH 132 REMAINS IN EFFECT UNTIL 2 AM
FOR MOST OF THE NORTHWEST HALF OF THE MID SOUTH. THE FOCUS HAS
BEEN NEAR A QUASI STATIONARY FRONT EXTENDING FROM NORTHEAST AR
THROUGH THE MO BOOTHEEL AND INTO FAR NORTHWEST TN. THERE HAVE BEEN
REPORTS OF DAMAGING WINDS AND TWO POTENTIAL TORNADOES AS OF 830 AM.
THE BIG CONCERN IS THE AREA OF ORGANIZED CONVECTION IN SOUTHWEST
AR. THIS AREA IS ASSOCIATED WITH THE DYNAMICS WITH THE EJECTING H5
UPPER LOW. THE CURRENT WATCH AREA LOOKS GOOD THROUGH EARLY THIS
MORNING.
WIND...THE CURRENT SUSTAINED WIND SPEEDS AND GUSTS ARE JUST BELOW
ADVISORY CRITERIA. THE LOW LEVEL GRADIENT WILL REMAIN TIGHT AS THE
COLD FRONT AND ASSOCIATED SURFACE LOW APPROACH THE REGION
OVERNIGHT. THEREFORE WILL LET THE ADVISORY CONTINUE.
FLOODING...WFO LZK IS HANDLING THE ONGOING MAIN STEM FLOODING IN
RANDOLPH AND LAWRENCE COUNTIES. STORMS HAVE BEEN TRAINING OVER A
NINE COUNTY AREA IN NORTHEAST AR AND THE MO BOOTHEEL. THERE ARE
STORM TOTAL WSR-88D RAINFALL ESTIMATES OF 2 TO 3 INCHES IN THE
WARNING AREA WITH MORE POTENTIAL HEAVY RAINFALL OVERNIGHT. WILL
CONTINUE TO ISSUE FLASH FLOOD WARNINGS AS NEEDED.
&&
.PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAR 18 2008/
DISCUSSION...
DEEP UPPER LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER NORTHERN
MEXICO HAS HELPED TO DEVELOP MID AND UPPER LEVEL RIDGING OVER MUCH
OF THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS THIS AFTERNOON. AN
UNSEASONABLY WARM AND HUMID AIRMASS HAS ADVECTED NORTHWARD OVER
MUCH OF THE FORECAST AREA TODAY. ALTHOUGH THIS AIRMASS HAS BECOME
CONDITIONALLY UNSTABLE...IT HAS REMAINED LARGELY CAPPED BY AN
EXPANSIVE SUBSIDENCE INVERSION. THIS HAS PREVENTED CONVECTION FROM
DEVELOPING TODAY ACROSS THE EXPANDING WARM SECTOR. TEMPERATURES
CONTINUE TO RISE TO THE MID AND UPPER 70S WITH BREAKS IN THE
CLOUDS AND DIURNAL HEATING OVER MUCH OF THE REGION CONTINUING.
DEWPOINTS HAVE NOW RISEN INTO THE MIDDLE 60S WEST OF THE
MISSISSIPPI RIVER...OVER MUCH OF EASTERN ARKANSAS. IN THESE
AREAS...THERMODYNAMIC PROFILES ARE BECOMING SUCH THAT THE CAPPING
INVERSION MAY BE CLOSE TO BREAKING...ALTHOUGH RECENT RADAR TRENDS
CONTINUE TO INDICATE THAT CONVECTION TRYING TO DEVELOP IN THE WARM
SECTOR IS STILL STRUGGLING. IF THIS CONVECTION COULD BREAK THE
CAPPING INVERSION...THERE IS MORE THAN ENOUGH CONDITIONAL
INSTABILITY AND SHEAR TO SUPPORT SURFACE BASED SUPERCELL
THUNDERSTORMS THAT WOULD RAPIDLY POSE A DAMAGING WIND...LARGE HAIL...AND
TORNADO THREAT. YET WITH THE PASSING OF PEAK HEATING AND THE BEST
UPPER LEVEL FORCING STILL TO OUR SOUTHWEST...CONFIDENCE CONTINUES
TO WANE WITH RESPECT TO LATE AFTERNOON AND EVENING SUPERCELL
DEVELOPMENT. THEREFORE...THINK THAT MOST AREAS WILL SIMPLY REMAIN
DRY THROUGH THE REMAINDER OF THIS EVENING. THE ONLY EXCEPTION WILL
BE ACROSS EXTREME NORTHEAST ARKANSAS...WHERE A SURFACE BOUNDARY
WILL PROVIDE A FOCUS FOR LIFT AS A STRENGTHENING LOW LEVEL JET
PUNCHES INTO THE AREA COLOCATED WITH A COUPLED UPPER LEVEL JET
STRUCTURE (RIGHT ENTRANCE REGION TO AN UPPER JET MAX CENTERED OVER
THE UPPER MIDWEST AND THE LEFT EXIT REGION OF ANOTHER UPPER JET
MAX EJECTING OUT OF TEXAS).
THE BETTER FORCING FOR CONVECTION APPEARS TO APPROACH THE MID
SOUTH LATER TONIGHT AS A 100+KT MID LEVEL JET OVER TEXAS THIS
EVENING EJECTS NORTHEASTWARD TOWARD THE MID SOUTH. THIS WILL HELP
TO ENHANCE LIFT IMMEDIATELY ALONG AND JUST AHEAD OF THE SLOWLY
SOUTHEASTWARD MOVING COLD FRONT. MID LEVEL LAPSE RATES SHOULD
BEGIN TO STEEPEN AND WITH CONTINUED STRONG LOW LEVEL MOISTURE
ADVECTION...EXPECT LOW LEVEL TEMPERATURES TO REMAIN IN THE UPPER
60S TO LOW 70S AND DEWPOINTS IN THE LOW TO MID 60S IN ADVANCE OF
THE FRONT. THIS WILL LIKELY RESULT IN MUCAPES BETWEEN 500-1000J/KG
AHEAD OF THE FRONT. THIS AMOUNT OF INSTABILITY COMBINED WITH
STRONG DEEP LAYER 0-6KM BULK SHEAR IN EXCESS OF 60KTS...SHOULD BE
SUFFICIENT TO ALLOW THUNDERSTORMS TO DEVELOP TO BECOME SEVERE.
0-1KM STORM RELATIVE HELICITY VALUES WILL REMAIN AROUND
400M2/S2. CONVECTION SHOULD BECOME STRONGLY FORCED ALONG THE FRONT
WITH THE UPPER LEVEL DYNAMICS ALIGNING ALONG THE FRONT. EXPECT A
STRONG TO SEVERE SQUALL-LINE TO MOVE ACROSS THE AREA OVERNIGHT.
THE GREATEST INSTABILITY SHOULD REMAIN ALONG AND SOUTH OF
INTERSTATE 40 AND IN THESE AREAS EXPECT THE POTENTIAL FOR BOWING
SEGMENTS AND EMBEDDED SUPERCELLS ALONG THE LINE. THE GREATEST
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS
AND ISOLATED TORNADOES.
TO THE NORTH OF THE FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL
FOR FLOODING RAINS...PRIMARILY FOCUSED ACROSS NORTHEAST ARKANSAS
INTO THE MISSOURI BOOTHEEL LATER THIS EVENING THROUGH WEDNESDAY
MORNING. THE POTENTIAL EXIST FOR RAINFALL TOTALS BETWEEN 2 AND 5
INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS RAINFALL COUPLED WITH
SATURATED CONDITIONS WILL LIKELY LEAD TO SOME FLASH FLOODING OF
CREEKS...STREAMS...AND SMALLER RIVER TRIBUTERIES. THEREFORE...WILL
KEEP FLASH FLOOD WATCH IN PLACE THROUGH TONIGHT. LATER SHIFTS WILL
NEED TO EVALUATE THE POTENTIAL FOR FLOODING RAINS CONTINUING PAST
12Z AND THE NEED TO EXTEND THE WATCH. AT THIS TIME THOUGH...IT
APPEARS THE HEAVIEST RAIN WILL BE COMING TO AN END AS THE SYSTEM
MOVES MORE RAPIDLY NORTHEAST.
AS THIS SYSTEM DEPARTS...ZONAL UPPER LEVEL FLOW WILL MOVE INTO THE
REGION THROUGH THE END OF THE WEEK. THIS WILL RESULT IN CALMER
WEATHER CONDITIONS WITH NEAR OR SLIGHTLY ABOVE AVERAGE
TEMPERATURES. A SERIES OF WEAK NORTHERN STREAM SHORTWAVES WILL
MOVE ACROSS THE AREA OVER THE WEEKEND AND EARLY NEXT WEEK...BUT
WITH LIMITED MOISTURE...ONLY EXPECTING SLIGHT CHANCES FOR RAIN.
TEMPERATURES SHOULD COOL SOME INTO THE WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 53 55 41 / 70 100 80 0
MKL 74 53 53 34 / 50 100 90 10
JBR 71 47 52 38 / 90 100 80 0
TUP 77 61 61 38 / 30 100 90 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR DESOTO.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
JLH/RJOHazardous weather outlook, Mar 18, 4:08 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT TUE MAR 18 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
508 PM CDT TUE MAR 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF
OF THE MID SOUTH THIS EVENING AND OVERNIGHT. EXPECT A LINE OF
THUNDERSTORMS TO DEVELOP AHEAD OF A SURFACE LOW PRESSURE SYSTEM
AND ASSOCIATED COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE
WITH THE PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES.
THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 2
AM WEDNESDAY MORNING NORTH AND WEST OF A LINE FROM HELENA TO
PARIS. THIS AREA IS COVERED BY TORNADO WATCH 132. AREAS OF SOUTH
AND EAST OF THIS LINE SHOULD EXPECT A THREAT OF SEVERE WEATHER
FROM 9 PM TO 6 AM WEDNESDAY MORNING.
HEAVY RAINFALL IS ALSO EXPECTED LATER TONIGHT ACROSS AREAS NORTH
OF A FORREST CITY ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE
AS A SLOW MOVING COLD FRONT PUSHES THROUGH THE FORECAST AREA.
RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE POSSIBLE WEST OF THE
MISSISSIPPI RIVER WITH LESSER AMOUNTS...GENERALLY BETWEEN 1 AND 3
INCHES...EXPECTED FURTHER SOUTH AND EAST. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR NORTHWEST PORTIONS OF THE MID SOUTH...SINCE
THE GROUND REMAINS SATURATED AND THERE REMAINS A POTENTIAL FOR
FLASH FLOODING.
STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR
THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS
NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY
NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF
THE AREA.
IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY
ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST
TENNESSEE ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED
THIS EVENING AND OVERNIGHT FOR MUCH OF THE MID SOUTH.
JLH/RJO
In the hours before
Special weather statement, Mar 18, 6:04 PM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT TUE MAR 18 2008
ARZ028-MOZ113-115-190030-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
704 PM CDT TUE MAR 18 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING 40 TO 55 MPH WINDS WAS LOCATED 4
MILES WEST OF DENTON AT 704 PM CDT...MOVING NORTHEAST AT 30 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THESE
STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES AND CAN PRODUCE A
TORNADO WITH LITTLE ADVANCED WARNING.
PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF CARUTHERSVILLE...HAYTI...LEACHVILLE...SENATH AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY..
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Mar 18, 7:22 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0545 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
0805 PM TSTM WND DMG 4 S HOLLAND 36.00N 89.87W
03/18/2008 PEMISCOT MO FIRE DEPT/RESCUE
TRANFORMERS BLOWING UP...POSSIBLE TORNADO
0809 PM TORNADO 2 N HOLLAND 36.09N 89.87W
03/18/2008 PEMISCOT MO LAW ENFORCEMENT
TORNADO REPORTED BETWEEN DENTON AND HOLLAND...NEAR HWYS
61 AND 164
&&
DSVLocal storm report, Mar 18, 7:46 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
846 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0545 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
0805 PM TSTM WND DMG 4 S HOLLAND 36.00N 89.87W
03/18/2008 PEMISCOT MO FIRE DEPT/RESCUE
TRANFORMERS BLOWING UP...POSSIBLE TORNADO
0805 PM TSTM WND DMG 3 N BLYTHEVILLE 35.98N 89.92W
03/18/2008 MISSISSIPPI AR TRAINED SPOTTER
TELEPHONE POLES AND TRANFORMERS DAMAGED
0809 PM TORNADO 2 N HOLLAND 36.09N 89.87W
03/18/2008 PEMISCOT MO LAW ENFORCEMENT
TORNADO REPORTED BETWEEN DENTON AND HOLLAND...NEAR HWYS
61 AND 164
&&
DSVLocal storm report, Mar 18, 10:55 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0545 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
0805 PM TSTM WND DMG 4 S HOLLAND 36.00N 89.87W
03/18/2008 PEMISCOT MO FIRE DEPT/RESCUE
TRANFORMERS BLOWING UP...POSSIBLE TORNADO
0805 PM TSTM WND DMG 3 N BLYTHEVILLE 35.98N 89.92W
03/18/2008 MISSISSIPPI AR TRAINED SPOTTER
TELEPHONE POLES AND TRANFORMERS DAMAGED
0809 PM TORNADO 2 N HOLLAND 36.09N 89.87W
03/18/2008 PEMISCOT MO LAW ENFORCEMENT
TORNADO REPORTED BETWEEN DENTON AND HOLLAND...NEAR HWYS
61 AND 164
1135 PM TSTM WND GST FORREST CITY 35.01N 90.79W
03/18/2008 E65.00 MPH ST. FRANCIS AR LAW ENFORCEMENT
1145 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
03/18/2008 ST. FRANCIS AR LAW ENFORCEMENT
CARPORT AND ROOF DAMAGE TO A HOUSE ON EAST EDGE OF CITY
&&
DSVLocal storm report, Mar 18, 11:30 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 AM CDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0545 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
0805 PM TSTM WND DMG 3 N BLYTHEVILLE 35.98N 89.92W
03/18/2008 MISSISSIPPI AR TRAINED SPOTTER
TELEPHONE POLES AND TRANFORMERS DAMAGED
0805 PM TSTM WND DMG 4 S HOLLAND 36.00N 89.87W
03/18/2008 PEMISCOT MO FIRE DEPT/RESCUE
TRANFORMERS BLOWING UP...POSSIBLE TORNADO
0809 PM TORNADO 2 N HOLLAND 36.09N 89.87W
03/18/2008 PEMISCOT MO LAW ENFORCEMENT
TORNADO REPORTED BETWEEN DENTON AND HOLLAND...NEAR HWYS
61 AND 164
1135 PM TSTM WND GST FORREST CITY 35.01N 90.79W
03/18/2008 E65.00 MPH ST. FRANCIS AR LAW ENFORCEMENT
1145 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
03/18/2008 ST. FRANCIS AR LAW ENFORCEMENT
CARPORT AND ROOF DAMAGE TO A HOUSE ON EAST EDGE OF CITY
1205 AM TSTM WND GST LEPANTO 35.61N 90.33W
03/19/2008 E65.00 MPH POINSETT AR LAW ENFORCEMENT
BRANCHES AND DEBRIS SCATTERED ABOUT
1208 AM TSTM WND DMG BRICKEYS 34.85N 90.58W
03/19/2008 LEE AR TRAINED SPOTTER
LARGE TREE BRANCHES BROKEN OFF OF SEVERAL TREES
1220 AM TSTM WND GST 2 SW JOINER 35.49N 90.17W
03/19/2008 E60.00 MPH MISSISSIPPI AR TRAINED SPOTTER
&&
DSVThunderstorm Wind, Lauderdale
- When
- March 19, 12:02 AM CST to 12:07 AM CST
- Where
- Lauderdale County, Edith to Ripley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 35.850, -89.550
Straight line winds blew a tree onto a home near Edith. A convenience store on Highway 51 sustained damage to an awning from the winds as well.
Thunderstorm Wind, Dyer
- When
- March 19, 12:15 AM CST
- Where
- Dyer County, Dyersburg Muni Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.000, -89.400
Thunderstorm Wind, Haywood
- When
- March 19, 12:46 AM CST
- Where
- Haywood County, Brownsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.600, -89.270
Thunderstorm Wind, Henry
- When
- March 19, 1:20 AM CST to 1:25 AM CST
- Where
- Henry County, Paris to 1.83 mi SSW of India
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 36.300, -88.320
Straight line winds knocked trees down across Henry County. One tree fell on a house on Myatt Road. A roof of a barn was also blown off near Paris.
Flash Flood, Lake
- When
- March 19, 1:30 AM CST to 3:30 AM CST
- Where
- Lake County, Tiptonville to 0.39 mi E of Tiptonville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.380, -89.480
Heavy rain produced flash flooding on many streets in Tiptonville.
Thunderstorm Wind, Carroll
- When
- March 19, 1:45 AM CST to 1:50 AM CST
- Where
- Carroll County, 0.5 mi SE of Westport to 1.13 mi ESE of Westport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.895, -88.324
Straight line winds knocked down trees in Westport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, March 19 to 21, 20081 death · $55,000 · 8 events
- Coastal Flood and High Surf in Puerto Rico, March 19 to 20, 2008$3.3 million · 8 events
- Tornado and Damaging Wind in Louisiana, March 19, 2008$205,000 · EF1 · 2 events
- Damaging Winds in Kentucky, March 19, 2008$150,000 · 60 kt wind · 21 events
- Tornado and Damaging Winds in West Virginia, March 19, 2008$196,000 · EF0 · 7 events
- Flooding in Ohio, March 19 to 20, 2008$85,000 · 11 events
- Wildfire in Florida, March 19, 2008$100,000 · 2 events
- Flood in West Virginia, March 19, 2008$75,000 · 1 event
- Flood in Illinois, March 19 to 23, 2008$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, March 19, 20081.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, March 19, 2008$20,000 · 70 kt wind · 7 events
- Flooding in Illinois, March 19 to 31, 2008$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90756, 90758, 90761, 90780, 90804, 90785.